Alert archive / Illinois / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 79, NWS St. Louis, MO

April 10, 2025Monroe County, Randolph County, Illinois; Jefferson County, Sainte Genevieve County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 10, 2025, 2:53 PM CDT for Monroe County, Randolph County, Illinois; Jefferson County, Sainte Genevieve County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2025, 2:53 PM CDT (19:53 UTC)
Expired
Apr 10, 2025, 3:30 PM CDT
In force
37 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Monroe County, IL, Randolph County, IL, Jefferson County, MO, Sainte Genevieve County, MO

The radar

The St Louis radar (KLSX), 107 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1449 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

849 
WUUS53 KLSX 101953
SVRLSX
ILC133-157-MOC099-186-102100-
/O.NEW.KLSX.SV.W.0079.250410T1953Z-250410T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
253 PM CDT Thu Apr 10 2025

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Southern Monroe County in southwestern Illinois...
  Randolph County in southwestern Illinois...
  Southeastern Jefferson County in east central Missouri...
  Northeastern Sainte Genevieve County in southeastern Missouri...

* Until 400 PM CDT.

* At 253 PM CDT, severe thunderstorms were located along a line from 
  5 miles west of New Design to 7 miles northeast of Bonne Terre, or 
  along a line from 7 miles southwest of Waterloo to 7 miles 
  northeast of Bonne Terre, moving southeast at 55 mph.

  HAZARD...60 mph wind gusts and small hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  New Design and Waterloo around 255 PM CDT.
  Bloomsdale and Red Bud around 305 PM CDT.

Other locations impacted by the severe thunderstorm include Fults, 
Kidd, Burksville, Maeystown, Wartburg, Madonnaville, Chalfin Bridge, 
Monroe City, Foster Pond and Renault.

This includes the following State Parks...
	Felix Valle House State Park.

This includes Interstate 55 in Missouri between exits 150 and 162.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. These storms are capable of producing damaging winds.

&&

LAT...LON 3810 9042 3813 9036 3835 9025 3805 8959
      3796 8960 3783 8966 3782 8968 3780 8967
      3785 8974 3785 8979 3788 8980 3791 8984
      3787 8990 3787 8994 3785 8997
TIME...MOT...LOC 1953Z 294DEG 45KT 3825 9021 3815 9022 3801 9047

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Jaja
2 follow-up statements
627 
WWUS53 KLSX 102019
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
319 PM CDT Thu Apr 10 2025

MOC099-186-102029-
/O.CAN.KLSX.SV.W.0079.000000T0000Z-250410T2100Z/
Jefferson MO-Sainte Genevieve MO-
319 PM CDT Thu Apr 10 2025

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTHEASTERN 
JEFFERSON AND NORTHEASTERN SAINTE GENEVIEVE COUNTIES...

The storms which prompted the warning have weakened below severe 
limits, and have exited the warned area. Therefore, the warning has 
been cancelled.

&&

LAT...LON 3811 9024 3817 9029 3832 9018 3805 8959
      3796 8960 3783 8966 3782 8968 3780 8967
      3785 8974 3785 8979 3788 8980 3791 8984
      3791 8987 3794 8994 3796 8993 3797 8994
      3796 8997 3807 9014
TIME...MOT...LOC 1953Z 294DEG 45KT 3825 9020 3815 9022 3801 9046

$$


ILC133-157-102100-
/O.CON.KLSX.SV.W.0079.000000T0000Z-250410T2100Z/
Monroe IL-Randolph IL-
319 PM CDT Thu Apr 10 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 4 PM CDT FOR 
SOUTHERN MONROE AND RANDOLPH COUNTIES IN SOUTHWESTERN ILLINOIS...

At 319 PM CDT, severe thunderstorms were located along a line from 
near Baldwin to 7 miles south of Ste. Genevieve, or along a line 
from 7 miles west of Sparta to 7 miles south of Ste. Genevieve, 
moving southeast at 55 mph.

HAZARD...60 mph wind gusts and small hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe thunderstorm will be near...
  New Design and Waterloo around 255 PM CDT.
  Red Bud around 305 PM CDT.

Other locations impacted by the severe thunderstorm include Fults, 
Kidd, Burksville, Maeystown, Wartburg, Renault, Ames, Prairie Du 
Rocher, Kellogg and Prairie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. These storms are capable of producing damaging winds.

&&

LAT...LON 3811 9024 3817 9029 3832 9018 3805 8959
      3796 8960 3783 8966 3782 8968 3780 8967
      3785 8974 3785 8979 3788 8980 3791 8984
      3791 8987 3794 8994 3796 8993 3797 8994
      3796 8997 3807 9014
TIME...MOT...LOC 1953Z 294DEG 45KT 3825 9020 3815 9022 3801 9046

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Jaja
557 
WWUS53 KLSX 102030
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
330 PM CDT Thu Apr 10 2025

ILC133-157-102040-
/O.CAN.KLSX.SV.W.0079.000000T0000Z-250410T2100Z/
Monroe IL-Randolph IL-
330 PM CDT Thu Apr 10 2025

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTHERN MONROE AND 
RANDOLPH COUNTIES IN SOUTHWESTERN ILLINOIS...

The storms which prompted the warning have weakened below severe 
limits, and no longer pose an immediate threat to life or property. 
Therefore, the warning has been cancelled.

&&

LAT...LON 3811 9024 3817 9029 3832 9018 3805 8959
      3796 8960 3783 8966 3782 8968 3780 8967
      3785 8974 3785 8979 3788 8980 3791 8984
      3791 8987 3794 8994 3796 8993 3797 8994
      3796 8997 3807 9014
TIME...MOT...LOC 2019Z 294DEG 45KT 3811 8982 3801 8983 3787 9008

$$

Jaja

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 2:46 PM CDT, 7 minutes earlier. Its key messages:

  • Scattered showers and thunderstorms this afternoon will pose a level 1 of 5, marginal, risk for severe weather from gusty winds and hail, mainly south of the I-70 corridor.
  • Patchy frost is expected Friday night, especially in rural locations. Those with tender vegetation may need to cover their plants tomorrow evening.
Area forecast discussion, Apr 10, 2:46 PM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
Issued by National Weather Service Lincoln IL
246 PM CDT Thu Apr 10 2025

.KEY MESSAGES...

- Scattered showers and thunderstorms this afternoon will pose a
  level 1 of 5, marginal, risk for severe weather from gusty
  winds and hail, mainly south of the I-70 corridor.

- Patchy frost is expected Friday night, especially in rural
  locations. Those with tender vegetation may need to cover their
  plants tomorrow evening.

&&

.SHORT TERM...  (Through Late Friday Night)
Issued at 243 PM CDT Thu Apr 10 2025

Latest MRMRs imagery shows scattered showers and storms drifting
across eastern MO/southwest IL this afternoon. SPC's mesoanalysis
reveals 500-1000 J/kg MLCAPE, which coupled with 25-35 kt (highest
south) 0-6km bulk shear should be sufficient to sustain those storms
through the afternoon. Cold temps aloft have resulted in steep mid
level lapse rates, 8-8.5C/km between 500 and 700mb, which is
fostering frequent lightning and small to locally severe hail with
the feistiest cells. In addition, steep low level lapse rates and
seasonably dry low levels due to deep mixing in the wake of the
surface cold front are fostering optimal conditions for
evaporational cooling beneath cloud bases, which has promoted gusty
winds beneath these storms. There remains a level 1 of 5, marginal,
risk for severe weather from both wind and hail through the evening,
especially south and east of the St. Louis Metro/I-70.

While HREF mean brings 500mb temps to -26 degC (below the 10th
percentile for raobs launched from ILX for April 11th) over St.
Louis tonight, surface temps should hold in the 40s due to prolific
cloud cover. That same lingering cloud cover, combined with
continued cool advection in the wake of the gradually eastward
shifting upper trough, will result in daytime temperatures running 10-
15 degrees below normal for mid April with forecast highs in the mid
to upper 50s. Temperatures should sink like a rock with the loss of
cloud cover and weak to calm winds tomorrow night. Forecast lows in
the mid 30s suggests some frost which could pose a risk to tender,
newly emerged vegetation; while dewpoints should hover in the low to
mid 30s in the St. Louis Metro and places further west, NBM suggests
a 20-40% chance for a freeze in rural southwest IL where the HRRR
brings some sub 30 degF dewpoints in from the north by 12z/7am CDT
Saturday.

Bumgardner

&&

.LONG TERM...  (Saturday through Next Thursday)
Issued at 243 PM CDT Thu Apr 10 2025

Cluster analysis suggests ensemble agreement in a ridge of high
pressure building into the region from the west Saturday into
Sunday, warming 850 mb temperatures to 14-18 degC by early Sunday.
High temperatures will begin to rebound on Saturday, but the more
pronounced warming won't be felt until Sunday when highs are slated
to reach the 70s area-wide with locations west of a Steelville to
Madison line having a 40-60% chance of exceeding 80. As is often the
case this time of year, the surface pressure gradient will tighten
and consequently stiff south winds will ensue on Sunday with gusts
slated to reach 30-40 mph.

While models are not in agreement on precise time of arrival, a cold
front is slated to bring some chance for showers and thunderstorms
at some point Sunday night into Monday. At this point, forcing along
the cold front seems like it'll be strongest to our north, in closer
proximity to the upper trough. This will result in lower chances for
severe weather in our neck of the woods, though the Low Resolution
Ensemble Forecast (LREF) system suggests a 40-50% joint probability
of sfc-500mb bulk shear > 30 kt and > 500 J/kg MUCAPE Sunday night
into early Monday, suggesting the risk is nonzero. Conditions turn
seasonably cool and rain chances abate behind that front favoring
a dry period Monday night through Tuesday, but significant model
variability becomes apparent in the LREF/NBM by mid next work
week.

Bumgardner

&&

.AVIATION...  (For the 18z TAFs through 18z Friday Afternoon)
Issued at 105 PM CDT Thu Apr 10 2025

A band of showers and isolated storms just pushed southeast of the
metro terminal sites in the last half hour. Additional storms are
projected this afternoon, with the next wave timed to arrive near
those TAF sites around 19z. The best chance of thunder the rest of
the afternoon into early evening remains near the metro
terminals, so PROB30 for the TSTM occurrance was only included
there. Primarily showers are expected at the remaining TAF sites,
so PROB30 or VCSH was included for rain. Northwest winds have
been slower to increase, but gusts to 20kts are still expected to
develop in the first hour or so of this TAF period. Northwest
winds will lighten up tonight, with ceilings lowering from north
to south. MVFR ceilings are forecast by 0800 UTC at KUIN, with
metro terminals likely to see lower ceilings at or just after 1200
UTC Friday. Can't rule out some patchy MVFR fog in the morning
around sunrise, but not enough confidence to include in the TAFs
at this point.

Shimon

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Apr 10, 2:06 PM CDT, 47 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
Issued by National Weather Service Lincoln IL
206 PM CDT Thu Apr 10 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111915-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
206 PM CDT Thu Apr 10 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Scattered thunderstorms are forecast to continue through this
evening. A few of these storms may become severe through 6 PM, mainly
in parts of southeast Missouri and southwest Illinois. Hail up to
the size of quarters and gusty to locally damaging winds are the
main threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is another chance of thunderstorms on Sunday night and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

WFO LSX

In the hours before

Local storm report, Apr 10, 1:56 PM CDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
156 PM CDT Thu Apr 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     Hail             Jonesburg               38.86N 91.31W
04/10/2025  E0.70 Inch       Montgomery         MO   Public

            Public report courtesy KFVS-12.

&&

Carney
Local storm report, Apr 10, 2:14 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
214 PM CDT Thu Apr 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     Tstm Wnd Gst     2 E Dardenne Prairie    38.75N 90.70W
04/10/2025  U58 MPH          St. Charles        MO   Mesonet

            Gust recorded by highway sensor.

0205 PM     Hail             2 NE O'Fallon           38.81N 90.68W
04/10/2025  M1.00 Inch       St. Charles        MO   Emergency Mngr

0205 PM     Hail             Loraine                 40.15N 91.22W
04/10/2025  E0.70 Inch       Adams              IL   Emergency Mngr

&&
Local storm report, Apr 10, 2:20 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
220 PM CDT Thu Apr 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     Hail             Saint Peters            38.79N 90.60W
04/10/2025  E1.00 Inch       St. Charles        MO   Trained Spotter

0215 PM     Hail             1 ENE Pacific           38.48N 90.74W
04/10/2025  M1.75 Inch       Franklin           MO   Trained Spotter

&&
Local storm report, Apr 10, 2:26 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
226 PM CDT Thu Apr 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     Hail             1 NNE Weldon Spring     38.73N 90.64W
04/10/2025  E0.70 Inch       St. Charles        MO   Trained Spotter

            Hail/graupel.

&&

Maples
Local storm report, Apr 10, 2:36 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
236 PM CDT Thu Apr 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 PM     Tstm Wnd Gst     4 S Weldon Spring       38.66N 90.66W
04/10/2025  M60 MPH          St. Louis          MO   ASOS

            Observed wind at KSUS...Spirit of St. Louis
            Airport.

&&

Carney
Local storm report, Apr 10, 2:41 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
241 PM CDT Thu Apr 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     Hail             Lemay                   38.53N 90.28W
04/10/2025  E0.25 Inch       St. Louis          MO   Public

&&

Maples

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 12:26 PM CDTSevere Thunderstorm WarningLSXRandolph49 min
Apr 10, 12:51 PM CDTSevere Thunderstorm WarningLSXRandolph39 min
Apr 10, 2:22 PM CDTSevere Thunderstorm WarningLSXAdams, Brown38 min
Apr 10, 2:33 PM CDTSevere Thunderstorm WarningLSXAdams, Pike42 min
Apr 10, 2:41 PM CDTSevere Thunderstorm WarningLSXMonroe, Saint Clair49 min
Apr 10, 5:47 PM CDTSevere Thunderstorm WarningLSXMarion17 min
Apr 10, 12:58 PM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Warren47 min
Apr 10, 1:38 PM CDTSevere Thunderstorm WarningLSXFranklin, Saint Charles, Saint Louis, Warren52 min
Apr 10, 2:11 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis49 min
Apr 10, 2:17 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXFranklin, Jefferson28 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2025Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.